Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 24, 2018, 1:33 PM PDT. It took effect at Jun 25, 2018, 11:00 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 1:33 PM PDT (20:33 UTC)
- In effect from
- Jun 25, 2018, 11:00 AM PDT
- Expired
- Jun 25, 2018, 1:44 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
170 WWUS85 KLKN 242033 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 133 PM PDT Sun Jun 24 2018 NVZ454-467-260600- /O.NEW.KLKN.FW.W.0002.180625T1800Z-180626T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- 133 PM PDT Sun Jun 24 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Monday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 467 Central and Western Humboldt County. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. NOTE: the most impacted areas will be western zone 467...and the higher terrain of zone 454. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ bb
2 follow-up statements
151 WWUS85 KLKN 250910 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 210 AM PDT Mon Jun 25 2018 NVZ454-467-260315- /O.CON.KLKN.FW.W.0002.180625T1800Z-180626T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- 210 AM PDT Mon Jun 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 467 Central and Western Humboldt County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. NOTE: the most impacted areas will be western zone 467...and the higher terrain of zone 454. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CS
139 WWUS85 KLKN 252044 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 144 PM PDT Mon Jun 25 2018 NVZ454-467-260600- /O.CAN.KLKN.FW.W.0002.000000T0000Z-180626T0600Z/ /O.NEW.KLKN.FW.W.0003.180625T2100Z-180626T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- 144 PM PDT Mon Jun 25 2018 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 11 PM PDT this evening. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 467 Central and Western Humboldt County. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. NOTE: the most impacted areas will be western zone 467...and the higher terrain of zone 454. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 24, 1:53 AM PDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 24, 1:53 AM PDT, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 153 AM PDT Sun Jun 24 2018 .SYNOPSIS...Sunny and warm today. Temperatures turning hot on Monday with highs in the 90's most areas and near 100 in the warmest valleys. Windy Monday afternoon in Humboldt County. && .SHORT TERM...Today through Monday Northwest flow will continue tonight and then a shortwave ridge will begin moving into Nevada on Sunday, quickly moving east of the state by Monday evening. Temperatures will warm up a couple of degrees this afternoon over yesterdays highs under Sunny skies, with most valleys staying within the 80's. High temperatures will will then make a big jump under the ridge on Monday, about 10 to 15 degrees above normal, with highs most areas well into the 90's. The heat will push to near 100 degrees in some of the warmest valleys of Humboldt and northern Nye counties. Winds will be much lighter today, but it will become a bit more breezy on Monday, strongest in Humboldt county, as southwest to west winds will gust 30-35 mph there as a dry front starts to move through. This, however, is below advisory criteria. .LONG TERM...Monday night through next Saturday. The models are in good agreement, calling for a dry work week. However there could be a Jackpot Clipper next weekend. Monday night through Friday. Dry conditions are expected. Broad high pressure over the south-central U.S. will remain strong enough to ward off any short wave intrusions, leaving the LKN CWFA in a near zonal flow aloft for most of the week. High temperatures will generally range from the mid 80s to the mid 90s. Low temperatures will range from the mid 40s to the mid 50s. Friday night through Saturday. There is some model conflict on whether the ridge will hold strong enough through this period. The GFS model is being a little aggressive in having a short wave trough clip northeast Nevada to bring a few showers. The ECMWF model continues to be dry. Either way, temperatures should cool off a bit. High temperatures will range from the mid 70s to the mid 80s. Low temperatures will be in the 40s. && .AVIATION...VFR conditions are expected at KWMC KEKO KELY KTPH and KBAM through Monday morning. && .FIRE WEATHER... Warm and dry today with lighter winds. Hot temperatures Monday will drop RH values into the single digits to lower teens all zones. Southwest to west winds in Zones 467 and western 468 will gust 30-35 mph on Monday afternoon and evening, though no fire weather headlines as fuels have not yet reached critical levels in this area. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/92/92/90
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.